Alert archive / Mississippi / Special Weather Statements in 2015

Special Weather Statement, NWS Jackson, MS

August 6, 2015Montgomery County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 6, 2015, 3:12 PM CDT for Montgomery County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2015, 3:12 PM CDT (20:12 UTC)
Expired
Aug 6, 2015, 3:45 PM CDT
In force
33 min
Issued by
NWS Jackson, MS

County Montgomery County, MS

The radar

The Columbus AFB radar (KGWX), 122 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 774 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
774 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

460 
WWUS84 KJAN 062012
SPSJAN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT THU AUG 6 2015
 
MSZ027-028-032-037-062045-
ATTALA MS-CARROLL MS-CHOCTAW MS-MONTGOMERY MS-
312 PM CDT THU AUG 6 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MONTGOMERY...
NORTHEASTERN ATTALA...EAST CENTRAL CARROLL AND NORTHWESTERN CHOCTAW
COUNTIES UNTIL 345 PM CDT...

AT 312 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WINONA...MOVING EAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  KILMICHAEL AROUND 325 PM CDT.
  POPLAR CREEK AROUND 330 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FRENCH CAMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3348 8951 3346 8951 3346 8938 3345 8931
      3320 8940 3335 8980 3352 8973
TIME...MOT...LOC 2012Z 287DEG 23KT 3342 8969 

$$
 10

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 6, 10:38 AM CDT, 4 hours 34 minutes earlier.

Area forecast discussion, Aug 6, 10:38 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1038 AM CDT THU AUG 6 2015

.UPDATE...ON TAKING A LOOK AT THE IMPRESSIVE FLOW AT LZK SOUNDING
THIS MORNING AND SOME FORECASTER COLLABORATION...OPTED TO SPREAD THE
LIMITED RISK FARTHER WEST WHERE SPC HAS A MARGINAL RISK. SOME OF THE
HIRES MODELS SHOWS SOME STRONG CONVECTION COMING DOWN ACROSS THE
WESTERN AREAS ALONG THE MS RIVER./17/

&&

.AVIATION...DESPITE SOME CONVECTION IMPEDING UPON NORTHEAST
MISSISSIPPI...KGTR...VFR FLIGHT CATEGORIES ARE PREVAILING AT ALL TAF
SITES THIS MORNING.  THIS WILL CONTINUE TO BE THE CASE THROUGHOUT
THE REMAINDER OF THE DAY...WITH THE ONLY DEGRADATION OF CATEGORIES
COMING AS A RESULT OF CONVECTION OCCURRING ON STATION.  CONVECTION
WILL BRING ABOUT A BRIEF PERIOD OF MVFR/IFR VISIBILITIES AND/OR
CEILINGS. WIND GUSTS RANGING FROM 35-52 KNOTS WILL ALSO BE POSSIBLE
WITH THE MOST INTENSE STORMS...ALONG WITH FREQUENT CLOUD TO GROUND
LIGHTING STRIKES.  CONVECTION WILL BEGIN TO WANE IN BOTH COVERAGE
AND INTENSITY AROUND 00Z THIS EVENING. /19/

&&

./PREVIOUS DISCUSSION...426 AM CDT THU AUG 6 2015

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...SHOWER AND THUNDERSTORM
ACTIVITY HAS PUSHED INTO OUR NORTHEAST ZONES A LITTLE FASTER THAN
EXPECTED EARLY THIS MORNING. THE CURRENT ACTIVITY WAS WEAKENING BUT
ADDITIONAL ACTIVITY WAS NOTED UPSTREAM AND ANTICIPATED LATER TODAY.
EARLY MORNING WATER VAPOR IMAGERY/RAP ANALYSIS SHOWED THE
CIRCULATION AROUND A LARGE 594DAM HIGH CENTERED OVER THE SOUTHERN
PLAINS AND A CLOSED LOW TRACKING EAST ACROSS SOUTHERN ILLINOIS. THE
NORTHWEST FLOW ALOFT BETWEEN THESE FEATURES WAS SENDING PLENTY OF
MID AND HIGH LEVEL CLOUDS OVER OUR CWA THAT WILL LIKELY IMPACT
INSOLATION TODAY. AS THE SHORTWAVE AXIS DROPS ACROSS OUR NORTHEAST
TODAY AND COMBINES WITH DAYTIME HEATING AND OUR MOIST AIR MASS
SCATTERED TO NUMEROUS STORMS ARE EXPECTED BUT MAINLY OVER THE
NORTHEAST THIRD OF OUR CWA. A FEW OF THESE STORMS MAY PRODUCE WIND
GUSTS OF 50 TO 60 MPH. THE 00Z THU JAN SOUNDING HAD A PWAT OF TWO
INCHES. THIS WILL CONTRIBUTE TO LOCALLY HEAVY RAIN POTENTIAL WITH
THE STRONGEST STORMS AS WELL. DESPITE SOME CLOUD COVER TODAY...
TEMPERATURES ARE EXPECTED TO REACH THE UPPER 90S IN OUR WEST AND
COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 106 TO
110. A HEAT ADVISORY IS IN EFFECT FOR MUCH OF OUR WESTERN ZONES
TODAY. THE HEAT ADVISORY WILL LIKELY BE EXPANDED EAST FRIDAY AS RAIN
CHANCES LOOK TO BECOME MORE LIMITED TO OUR EASTERN ZONES. THE CLOSED
LOW AND SHORTWAVE TROUGH AXIS WILL SHIFT WELL EAST OF OUR CWA
TONIGHT BUT A WEAK SURFACE BOUNDARY WILL REMAIN FROM OUR NORTHWEST
ZONES ACROSS OUR EASTERN ZONES. SOME MODELS SUGGEST CONVECTION WILL
CONTINUE TO DEVELOP ALONG THIS BOUNDARY TONIGHT. THE LARGE MID LEVEL
HIGH WILL BEGIN SHIFTING EAST FRIDAY. A MORE SUBTLE SHORTWAVE WILL
ROUND THE EASTERN PERIPHERY OF THE HIGH. THE SHORTWAVE ALONG WITH
DAYTIME HEATING...OUR MOIST AIR MASS AND THE WEAK SURFACE BOUNDARY
WILL LEAD TO AT LEAST ISOLATED COVERAGE OF STORMS OVER THE EASTERN
HALF OF OUR CWA. A FEW OF THE STORMS WILL BE STRONG AND CAPABLE OF
WIND GUSTS TO 50 MPH. AFTERNOON HIGHS IN OUR EAST WILL BE HELD TO
THE MID 90S BUT WARMER TEMPERATURES AND LOWER CHANCES FOR RAIN ARE
EXPECTED OVER THE REMAINDER OF OUR CWA. MAXIMUM HEAT INDEX VALUES
ARE EXPECTED BETWEEN 106 AND 110 ALONG AND WEST OF INTERSTATE 55
WITH HIGHEST VALUES OVER THE DELTA. /22/

.LONG TERM...SATURDAY THROUGH WEDNESDAY...WISH I COULD SAY THAT THE
EXTENDED FORECAST SHOWED COOLER WEATHER BUT THAT JUST ISNT THE CASE.
IN FACT...WE MAY ACTUALLY SEE SOME OF THE HOTTEST WEATHER SO FAR
THIS SUMMER ESPECIALLY SUNDAY AND MONDAY. A RATHER LARGE UPPER RIDGE
WILL BE CENTERED ACROSS TEXAS AND PORTIONS OF THE DEEP SOUTH ON
SATURDAY AND REMAIN IN PLACE THROUGH THE WEEKEND. IN FACT...THE
RIDGE LOOKS TO STRENGTHEN EVEN ON SUNDAY. THIS WILL MEAN HEAT AND
HUMIDITY WILL REMAIN WITH US THIS WEEKEND AND APPROACH EVEN MORE
DANGEROUS LEVELS THAN WHAT WE HAD BEEN SEEING. MANY LOCATIONS WILL
SEE HIGHS OVER THE WEEKEND REACH AND WELL EXCEED THE CENTURY MARK
AND LIKELY FLIRT WITH RECORDS BUT THE COMBINATION OF THIS HEAT WITH
THE HUMIDITY WILL ALLOW HEAT INDICES TO RANGE FROM 110-115 ACROSS
THE DELTA REGION. OTHER LOCATIONS WILL SEE HEAT INDICES OF 105-110
DEGREES. WILL CONTINUE WITH THE SIGNIFICANT/ELEVATED RISKS IN THE
HWO AND HEAT ADVISORIES WILL LIKELY BE NEEDED AS THE TIME APPROACHES
WITH EXCESSIVE HEAT WARNINGS ALSO LIKELY FOR THE DELTA REGION.

HEADING INTO THE WORK WEEK...THE UPPER RIDGE BEGINS TO LOOSEN ITS
GRIP OVER THE ARKLAMISS REGION EVER SO SLIGHTLY. THE CENTER OF THE
RIDGE WILL SHIFT A LITTLE TO THE WEST AND HEIGHTS WILL FALL SOME
ACROSS THE AREA ON MONDAY. HOWEVER...IT WILL STILL BE PLENTY HOT ON
MONDAY ESPECIALLY ACROSS MY WESTERN COUNTIES AND PARISHES. MODELS
INDICATE THAT A FRONT WILL DROP SOUTH ACROSS THE CENTRAL AND EASTERN
PORTIONS OF MY CWA. THIS MAY BRING SOME RELIEF IN THE FORM OF RAIN
AND STORMS DURING THE AFTERNOON. THE FRONT WILL STALL ALONG OR SOUTH
OF THE I-20 CORRIDOR AND BRING PERHAPS SOME BETTER CHANCES FOR RAIN
ON TUESDAY BUT THE HEAT WILL REMAIN. ON WEDNESDAY...MODELS INDICATE
THAT SOME DRIER AIR WILL FILTER INTO THE REGION AS HIGH PRESSURE AT
THE SFC TRIES TO NOSE IN FROM THE NORTH AND A RATHER LARGE UPPER LOW
DIPS SOUTHWEST FROM CANADA AND TAKES UP RESIDENCE ACROSS THE
EASTERN HALF OF THE COUNTRY THROUGH THE END OF THE WEEK. PW VALUES
ARE DEPICTED TO DROP TO LESS THAN AN INCH ACROSS THE AREA BY
THURSDAY AFTERNOON. THIS WILL MAKE TEMPERATURES FEEL MUCH MORE
BEARABLE FOR SEVERAL DAYS IF THIS SCENARIO PANS OUT. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       96  76  97  78 /  20  20  15  21
MERIDIAN      93  75  96  76 /  39  35  24  30
VICKSBURG     96  76  98  77 /  16  11   7  15
HATTIESBURG   96  76  98  78 /  22  17  19  22
NATCHEZ       96  76  97  78 /  10   7   5   8
GREENVILLE    96  76  97  77 /  31  26  15  19
GREENWOOD     92  75  96  76 /  54  42  17  27

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR MSZ034-040-041-047.

LA...HEAT ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR LAZ007>009-015-016-023>026.

AR...HEAT ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR ARZ074-075.

&&

22/28/17/19
Hazardous weather outlook, Aug 6, 2:38 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CDT THU AUG 6 2015

ARZ074-075-LAZ009-MSZ034-040-041-071200-
ASHLEY-CHICOT-EAST CARROLL-WASHINGTON-ISSAQUENA-SHARKEY-
238 PM CDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...NORTHWEST MISSISSIPPI...AND WEST
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY...

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THIS AFTERNOON AND AGAIN FRIDAY

HEAT INDICES WILL BE FROM 106 TO 110 DEGREES TODAY AND AGAIN ON
FRIDAY. PLEASE STAY HYDRATED AND AVOID STRENUOUS OUTDOOR ACTIVITIES.

IN ADDITION...SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS
OF 60 MPH WILL BE POSSIBLE THROUGH EARLY THIS EVENING. VERY HEAVY
DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...

HOT TEMPERATURES WILL CONTINUE OVER THE WEEKEND AND TOP OUT A DEGREE
OR TWO WARMER EACH AFTERNOON THROUGH MONDAY. THESE HOT TEMPERATURES
WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 111
TO 115 EACH DAY. THE GREATEST HEAT INDEX VALUES ARE EXPECTED OVER THE
DELTA REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

MSZ018-019-025-027-035-036-042-043-049-050-055-056-065-066-071200-
BOLIVAR-SUNFLOWER-LEFLORE-CARROLL-HUMPHREYS-HOLMES-YAZOO-MADISON-
RANKIN-SCOTT-SIMPSON-SMITH-COVINGTON-JONES-
238 PM CDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...
AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY...

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...FRIDAY

IN ADDITION...SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS
OF 60 MPH WILL BE POSSIBLE THROUGH EARLY THIS EVENING. VERY HEAVY
DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY.

HEAT INDICES WILL BE FROM 106 TO 110 DEGREES ON FRIDAY. PLEASE STAY
HYDRATED AND AVOID STRENUOUS OUTDOOR ACTIVITIES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...

HOT TEMPERATURES WILL CONTINUE OVER THE WEEKEND AND TOP OUT A DEGREE
OR TWO WARMER EACH AFTERNOON THROUGH MONDAY. THESE HOT TEMPERATURES
WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 111
TO 115 EACH DAY. THE GREATEST HEAT INDEX VALUES ARE EXPECTED OVER THE
DELTA REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

MSZ026-028>033-037>039-044>046-051-052-057-058-071200-
GRENADA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-
WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-NEWTON-LAUDERDALE-JASPER-
CLARKE-
238 PM CDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY...

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...THIS AFTERNOON AND AGAIN FRIDAY

HEAT INDICES WILL BE NEAR 105 DEGREES TODAY AND AGAIN ON FRIDAY.
PLEASE STAY HYDRATED AND AVOID STRENUOUS OUTDOOR ACTIVITIES.

IN ADDITION...SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS
OF 60 MPH WILL BE POSSIBLE THROUGH EARLY THIS EVENING. VERY HEAVY
DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...

HOT TEMPERATURES WILL CONTINUE OVER THE WEEKEND AND TOP OUT A DEGREE
OR TWO WARMER EACH AFTERNOON THROUGH MONDAY. THESE HOT TEMPERATURES
WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 106
TO 110 EACH DAY. THE GREATEST HEAT INDEX VALUES ARE EXPECTED OVER
THE DELTA REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

LAZ007-008-015-016-023>026-MSZ047-071200-
MOREHOUSE-WEST CARROLL-RICHLAND-MADISON-FRANKLIN-CATAHOULA-TENSAS-
CONCORDIA-WARREN-
238 PM CDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY...

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THIS AFTERNOON AND AGAIN FRIDAY

HEAT INDICES WILL BE 106 TO 110 DEGREES TODAY AND AGAIN ON FRIDAY.
PLEASE STAY HYDRATED AND AVOID STRENUOUS OUTDOOR ACTIVITIES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...

HOT TEMPERATURES WILL CONTINUE OVER THE WEEKEND AND TOP OUT A DEGREE
OR TWO WARMER EACH AFTERNOON THROUGH MONDAY. THESE HOT TEMPERATURES
WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 111
TO 115 EACH DAY. THE GREATEST HEAT INDEX VALUES ARE EXPECTED OVER
THE DELTA REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

MSZ048-053-054-059>064-072>074-071200-
HINDS-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-MARION-LAMAR-FORREST-
238 PM CDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY...

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...FRIDAY

HEAT INDICES WILL BE 106 TO 110 DEGREES ON FRIDAY. PLEASE STAY
HYDRATED AND AVOID STRENUOUS OUTDOOR ACTIVITIES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...

HOT TEMPERATURES WILL CONTINUE OVER THE WEEKEND AND TOP OUT A DEGREE
OR TWO WARMER EACH AFTERNOON THROUGH MONDAY. THESE HOT TEMPERATURES
WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 111
TO 115 EACH DAY. THE GREATEST HEAT INDEX VALUES ARE EXPECTED OVER
THE DELTA REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 6, 2:05 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
205 PM CDT THU AUG 6 2015

MSZ031-033-039-061945-
OKTIBBEHA MS-NOXUBEE MS-LOWNDES MS-
205 PM CDT THU AUG 6 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN OKTIBBEHA...
NORTHERN NOXUBEE AND SOUTHERN LOWNDES COUNTIES UNTIL 245 PM CDT...

AT 205 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR CRAWFORD...OR 14 MILES SOUTHEAST OF STARKVILLE...MOVING EAST AT
50 MPH.

HALF INCH HAIL AND WIND GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE
WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BROOKSVILLE AROUND 210 PM CDT.
  DEERBROOK AROUND 215 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3325 8831 3317 8874 3334 8880 3350 8828
TIME...MOT...LOC 1905Z 252DEG 43KT 3328 8868

BYB
Special weather statement, Aug 6, 2:47 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT THU AUG 6 2015

MSZ031-039-062015-
NOXUBEE MS-LOWNDES MS-
247 PM CDT THU AUG 6 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NOXUBEE AND
SOUTHEASTERN LOWNDES COUNTIES UNTIL 315 PM CDT...

AT 247 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR DEERBROOK...OR 13 MILES WEST OF PICKENSVILLE...MOVING EAST AT 30
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BIGBEE VALLEY AROUND 305 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3312 8833 3320 8858 3341 8851 3339 8829
TIME...MOT...LOC 1947Z 280DEG 25KT 3328 8848

10
Special weather statement, Aug 6, 3:07 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
307 PM CDT THU AUG 6 2015

MSZ039-062030-
NOXUBEE MS-
307 PM CDT THU AUG 6 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NOXUBEE COUNTY
UNTIL 330 PM CDT...

AT 306 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MACON...OR 17 MILES SOUTHWEST OF PICKENSVILLE...MOVING EAST AT
40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PRAIRIE POINT AROUND 315 PM CDT.
  PAULETTE AROUND 320 PM CDT.
  COOKSVILLE AROUND 325 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3293 8835 3293 8838 3303 8865 3320 8859
      3315 8832
TIME...MOT...LOC 2006Z 286DEG 34KT 3310 8853

10
Special weather statement, Aug 6, 3:12 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT THU AUG 6 2015

MSZ027-028-032-037-062045-
ATTALA MS-CARROLL MS-CHOCTAW MS-MONTGOMERY MS-
312 PM CDT THU AUG 6 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MONTGOMERY...
NORTHEASTERN ATTALA...EAST CENTRAL CARROLL AND NORTHWESTERN CHOCTAW
COUNTIES UNTIL 345 PM CDT...

AT 312 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WINONA...MOVING EAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  KILMICHAEL AROUND 325 PM CDT.
  POPLAR CREEK AROUND 330 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FRENCH CAMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3348 8951 3346 8951 3346 8938 3345 8931
      3320 8940 3335 8980 3352 8973
TIME...MOT...LOC 2012Z 287DEG 23KT 3342 8969

 10

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:27 PM CDTSpecial Weather StatementJANClay, Lowndes48 min
Aug 5, 8:09 PM CDTSpecial Weather StatementJANLowndes51 min
Aug 6, 2:52 AM CDTSpecial Weather StatementJANClay, Oktibbeha38 min
Aug 6, 2:05 PM CDTSpecial Weather StatementJANLowndes40 min
Aug 6, 2:47 PM CDTSpecial Weather StatementJANNoxubee28 min
Aug 6, 3:07 PM CDTSpecial Weather StatementJANNoxubee23 min
Aug 6, 3:24 PM CDTSevere Thunderstorm WarningJANNoxubee15 min
Aug 6, 3:49 PM CDTHeat AdvisoryJANBolivar, Claiborne, Copiah, Hinds, Humphreys, Jefferson and 4 more61 hr
Aug 6, 5:34 PM CDTSpecial Weather StatementJANLowndes26 min
Aug 6, 6:00 PM CDTSpecial Weather StatementJANLowndes30 min

Nearby

Special Weather Statements in Mississippi, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.